MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 4; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 4; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 74022124
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 21 months ago the patient underwent a total knee replacement for her left knee and she is still in incredible pain, it often feels very warm and very tight.There is a large indentation on the bottom left of her knee, and a "knife stabbing" and "out of place" sensation.The doctor said it was the implant opening up when bent.The pain is often below the kneecap.The patient is using a patella brace, kinesio tape, physical therapy and putting ice on the knee.
 
Additional Manufacturer Narrative
It was reported that after a total knee replacement for her left knee approximately 2 years ago, the patient is still in incredible pain, as it often feels very warm and very tight.The affected journey ii oxinium femoral component, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A clinical analysis noted that the post-tka radiological images show ¿mild left lateral patellar tilt¿ which is persistent in the interim images since implantation along with mineralized bodies within the posterior aspect of the left knee joint; however, reports indicated the components were anatomically aligned.Per the mri report, no itb (iliotibial band) disruption was noted, nor direct nerve impingement; although ¿mild scarring of the subcutaneous fascia overlying the patellar tendon insertion onto the tibial tuberosity¿ was noted along with mild scar remodeling of the cruciate ligament.The provided operative report did not provide insight into the reported events.A lateralization of the patella is noted, its contribution could neither be concluded nor ruled out.The reported posterior osseous bodies, lateral patellar tilt, and/or overstuffing of the patellofemoral joint also could not be ruled out as possible contributing factors to the reported progressive symptoms.The patient impact beyond the reported signs/symptoms could not be determined and no further intervention has been reported.No further medical assessment can be rendered at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II BCS FEMORAL OXIN LT SZ 4
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10199461
Report Number1020279-2020-02767
Device Sequence Number948815
Product Code JWH
UDI-Device Identifier00885556170366
UDI-Public00885556170366
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022124
Device Catalogue Number74022124
Device Lot Number18EM21631
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;